A Rare Adverse Effect of Methotrexate Mimicking Disease Progression in Folliculotropic Mycosis Fungoides: A Case Report.
Аннотация
INTRODUCTION
Cutaneous ulceration is an uncommon adverse effect of methotrexate (MTX). This complication has been rarely described in cutaneous T-cell lymphoma and, to date, has not been reported in folliculotropic mycosis fungoides (FMF).
CASE REPORT: A 66-year-old Thai man with stage IB FMF achieved excellent clinical improvement with low-dose MTX therapy for 13 months. He subsequently developed disseminated erythematous papules, plaques, and necrotic ulcers on the extremities. Laboratory evaluation revealed mild anemia, and microbial cultures were negative. Histopathologic examination demonstrated epidermal dysmaturation with necrotic keratinocytes, infiltration by eosinophils and neutrophils, and atypical lymphocytes with features consistent with FMF - findings suggestive of MTX-induced ulceration rather than tumor progression. Discontinuation of MTX led to dramatic resolution within 2 weeks, after which the patient was transitioned to acitretin, resulting in sustained disease control.
CONCLUSION
This case highlights MTX-induced cutaneous ulceration as a rare adverse event in FMF that can mimic disease progression. Recognition of the characteristic histopathologic features facilitates accurate diagnosis. Early discontinuation of MTX leads to rapid resolution, underscoring the importance of prompt recognition and management.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.